Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 60, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jun 8, 2011, 6:44 AM EDT. It took effect at Jun 8, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 6:44 AM EDT (10:44 UTC)
- In effect from
- Jun 8, 2011, 11:00 AM EDT
- Expired
- Jun 8, 2011, 11:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
477 WHUS73 KAPX 081044 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 644 AM EDT WED JUN 8 2011 LMZ342-344>346-081845- /O.UPG.KAPX.SC.Y.0059.000000T0000Z-110609T0300Z/ /O.NEW.KAPX.GL.W.0055.110608T1044Z-110608T1500Z/ /O.NEW.KAPX.SC.Y.0060.110608T1500Z-110609T0300Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 644 AM EDT WED JUN 8 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-081845- /O.UPG.KAPX.SC.Y.0059.000000T0000Z-110608T2100Z/ /O.NEW.KAPX.GL.W.0055.110608T1044Z-110608T1500Z/ /O.NEW.KAPX.SC.Y.0060.110608T1500Z-110608T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 644 AM EDT WED JUN 8 2011 ...GALE WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 11 AM EDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-081845- /O.CON.KAPX.SC.Y.0059.000000T0000Z-110609T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 644 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-081845- /O.CON.KAPX.SC.Y.0059.000000T0000Z-110608T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 644 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
691 WHUS73 KAPX 081500 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EDT WED JUN 8 2011 LMZ342-344>346-082300- /O.CAN.KAPX.GL.W.0055.000000T0000Z-110608T1500Z/ /O.CON.KAPX.SC.Y.0060.000000T0000Z-110609T0300Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1100 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-082100- /O.CAN.KAPX.GL.W.0055.000000T0000Z-110608T1500Z/ /O.CON.KAPX.SC.Y.0060.000000T0000Z-110608T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 1100 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-082300- /O.CON.KAPX.SC.Y.0059.000000T0000Z-110609T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 1100 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347>349-082100- /O.CON.KAPX.SC.Y.0059.000000T0000Z-110608T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1100 AM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
169 WHUS73 KAPX 082009 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EDT WED JUN 8 2011 LHZ347>349-082115- /O.CAN.KAPX.SC.Y.0059.000000T0000Z-110608T2100Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 409 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ345-082115- /O.CAN.KAPX.SC.Y.0060.000000T0000Z-110608T2100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 409 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-090300- /O.CON.KAPX.SC.Y.0059.000000T0000Z-110609T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 409 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ342-344>346-090300- /O.CON.KAPX.SC.Y.0060.000000T0000Z-110609T0300Z/ NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 409 PM EDT WED JUN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 8, 3:32 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 3:32 AM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
332 AM EDT WED JUN 8 2011
.SYNOPSIS.../ISSUED AT 332 AM/
ANOTHER HOT AND HUMID DAY IS AHEAD FOR NORTHERN MICHIGAN...BUT
RELIEF IS ON THE WAY. A COLD FRONT WILL DROP IN FROM THE NORTH LATE
TODAY THROUGH TONIGHT...KICKING OFF A ROUND OF THUNDERSTORMS. SEVERE
THUNDERSTORMS ARE VERY MUCH POSSIBLE...ESPECIALLY THIS AFTERNOON AND
EVENING. MUCH COOLER WEATHER WILL ARRIVE FOR THURSDAY...ON THROUGH
THE WEEKEND. THERE WILL BE PERIODIC CHANCES FOR RAIN.
JZ
&&
.SHORT TERM.../ISSUED AT 332 AM/...TODAY
NICE WARM SUMMERLIKE NIGHT OUT THERE TONIGHT...COMPLIMENTS OF
STRENGTHENING SOUTHERLY FLOW REGIME IN ADVANCE OF NOTABLE SHORTWAVE
TROUGH CROSSING THE NORTHERN PLAINS. EARLY MORNING ANALYSIS PLACES A
RATHER DIFFUSE SURFACE CYCLONE ACROSS NORTHERN MINNESOTA IN ADVANCE
OF THIS UPPER FEATURE...WITH ITS ASSOCIATED WARM FRONT DRAPED EAST
ACROSS THE STRAITS REGION (STRUGGLING TO GET OVER THE COLD WATERS AS
USUAL)...WHILE ATTENDANT COLD FRONT IS CROSSING INTO EASTERN SOUTH
DAKOTA. PURE SUMMERTIME WARMTH IN FULL SWING AHEAD OF THIS SYSTEM...
WITH TEMPS AT THIS EARLY HOUR STILL WELL INTO THE 70S FOR A GOOD
CHUNK OF NORTHERN LOWER...WITH READINGS EVEN CONTINUING TO WARM IN
SPOTS THANKS TO STRENGTHENING WARM ADVECTION (OVERCOMING EARLIER
COOLING FROM CONVECTIVE OUTFLOW/LAKE BREEZE BOUNDARIES).
BIGGEST CHALLENGE THROUGH THE DAY WILL BE ADDITIONAL CHANCES FOR
CONVECTION...AS WELL AS JUST HOW WARM TEMPS WILL GET AGAIN TODAY.
REGIONAL RADAR/SATELLITE ANALYSIS SHOWS A MYRIAD OF MCS FEATURES
ROTATING AROUND THE GREAT LAKES (THE OLD RING OF FIRE PATTERN) ON
THE EDGE OF STRONG CAPPING IN PLACE ACROSS ALL OF NORTHERN MICHIGAN.
FOR THIS MORNING...WILL NEED TO KEEP A CLOSE EYE ON THE LAST OF
THESE FEATURES (CURRENTLY NORTH OF LAKE SUPERIOR)...WHICH MAY
ATTEMPT TO CLIP THE EASTERN U.P....THOUGH PER SHORT TERM GUIDANCE
TRENDS...STRONG CAP IN PLACE MAY ACT TO SHUNT BRUNT OF CONVECTIVE
ACTIVITY JUST EAST OF THE CWA THROUGH SOUTHEAST ONTARIO. MEANWHILE...
WILL NEED TO WATCH UPSTREAM OVER WISCONSIN/IOWA WHERE SATELLITE
IMAGERY SHOWS FINE LINE OF CLOUD DEVELOPMENT...LIKELY ON THE LEADING
EDGE OF COOLING ALOFT. COULD SEE CONVECTION ERUPT OUT THAT WAY YET
TONIGHT...SOME OF WHICH MAY BLEED INTO THE WESTERN CWA FOR A FEW
HOURS THIS MORNING. WILL MAKE A LAST MINUTE DECISION ON WHETHER TO
KEEP GOING POPS AT PRESS TIME.
OTHERWISE...FOCUS WILL BE ON LATE AFTERNOON/EVENING CONVECTIVE
POTENTIAL AS CORE OF WEAKENING HEIGHT FALLS AND SURFACE COLD FRONT
APPROACH THE REGION. THEORETICALLY...ON PAPER AT LEAST...SHOULD HAVE
LITTLE DIFFICULTY IGNITING ONE OR MORE BROKEN LINES OF CONVECTION AS
SURFACE CONVERGENCE KICKS PARCELS THROUGH A WEAKENING CAP...TAPPING
INTO STRONG INSTABILITY WITH MLCAPE VALUES RUNNING AROUND 2000-2500
J/KG. SEVERE POTENTIAL MOST DEFINITELY THERE...ESPECIALLY IN THE
FACE OF STRENGTHENING DEEP SHEAR PROFILES (0-8KM SHEAR VECTORS 35-45
KNOTS) AND IMPRESSIVE 750-450MB LAPSE RATES AROUND 8C/KM WITHIN
REMNANT ELEVATED MIXED LAYER. STRONG UNIDIRECTIONAL FLOW
PERPENDICULAR TO THE FORCING BOUNDARY SHOULD SUPPORT BROKEN LINE
SEGMENTS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.
GIVEN MODEST INSTABILITY THROUGH THE -10C TO -30C REGION (HAIL
GROWTH SWEET SPOT)...COULD SEE SOME BIG STONES WITH ANY STORMS...
DESPITE FREEZING LEVELS PUSHING 13KFT OR BETTER. AS FOR HIGH TEMPS...
HAVING DIFFICULTY UNDERSTANDING COOL GUIDANCE NUMBERS ONLY IN THE
80S...ESPECIALLY WITH EARLY MORNING READINGS STILL WELL INTO THE
70S. WILL RUN SEVERAL DEGREES ABOVE EVEN QUITE WARM MET NUMBERS...
FEATURING HIGHS BACK INTO THE 90S MUCH OF NORTHERN LOWER...SLIGHTLY
COOLER FOR THE EASTERN U.P...THOUGH EVEN HERE...STRONG SOUTHWEST
FLOW (OVERCOMING REMNANT BACKED FLOW OFF THE LAKE) SHOULD PROMOTE
SOME BIG TIME WARMTH. SEE CLIMATE SECTION FOR RECORD INFORMATION.
LAWRENCE
&&
.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND
MAIN FORECAST ISSUES ROUNDING OUT THE WORK WEEK REVOLVE AROUND
CHANCES FOR CONVECTION TONIGHT...FOLLOWED BY JUST HOW COOL TEMPS
WILL END UP ON THURSDAY AND ANY ADDITIONAL PRECIP CHANCES INTO
FRIDAY. ABOVE-MENTIONED COLD FRONT WILL CROSS THE REGION FAIRLY
QUICKLY TONIGHT...MAINTAINING CHANCES FOR SEVERE CONVECTION AS IT
PASSES (SEE ABOVE FOR THE DETAILS)...THOUGH OVERALL THUNDER THREAT
SHOULD BE OUT OF THE PICTURE BY 09Z OR SO. ATTENTION WILL THEN SHIFT
TO INCOMING RATHER IMPRESSIVE PUSH OF LOW LEVEL COLD AIR IN THE
POST-FRONTAL ENVIRONMENT STRAIGHT OUT OF CENTRAL CANADA TOWARD
SUNRISE AND RIGHT ON THROUGH THURSDAY.
PER PATTERN RECOGNITION...PUNCH OF VERY CHILLY AIR SLICING IN
BENEATH LINGERING WARMTH ALOFT SHOULD SET THE STAGE FOR RAPID LOW
STRATUS DEVELOPMENT FROM NORTH TO SOUTH INTO THURSDAY...WITH DRIZZLE
POTENTIAL ALSO THERE...ESPECIALLY FROM THE STRAITS DOWN INTO THE
HIGHER TERRAIN WHERE UPSLOPE COMPONENT MAY COME INTO PLAY. THIS WILL
WREAK HAVOC WITH HIGH TEMPS ON THURSDAY...AS QUESTIONS REMAIN ABOUT
HOW LONG STRATUS WILL STICK AROUND AND/OR LIFT INTO A CU DECK.
SUSPECT NORTHERN AREAS WILL MIX OUT THROUGH THE AFTERNOON GIVEN
INFLUX OF QUITE DRY AIR ALOFT...THOUGH NORTHERN LOWER MAY END UP
STUCK IN THE MUCH FOR MUCH OF THE DAY. NAM12 2M TEMPS SHOW HIGHS
STRUGGLING THROUGH THE 50S ACROSS THE HIGH TERRAIN AND THIS MIGHT BE
ON THE RIGHT TRACK. WILL NUDGE GOING READINGS DOWN A FEW DEGREES...
BUT NOT AS COOL AS THE NAM WOULD SUGGEST (AT LEAST NOT YET) AS LATE
DAY SUN SHOULD HELP TACK A FEW DEGREES ONTO INITIALLY CHILLY
READINGS.
COOL NIGHT APPEARS IN THE WORKS THURSDAY NIGHT WITH SURFACE RIDGE
CENTER SETTLING THROUGH ONTARIO AND LIGHT WIND REGIME/DRY AIR IN
PLACE. MET/MAV READINGS INTO THE UPPER 30S FOR THE COLD SPOTS LOOK
LIKE A GOOD START PER UPSTREAM OBS WITHIN THIS AIRMASS RIGHT
NOW...WITH MAINLY 40S ELSEWHERE - DEFINITELY A REFRESHING CHANGE
OVER TONIGHT'S MUGGINESS. THEREAFTER...WILL BE FOCUSING ON NEXT
SHORTWAVE LIFTING THROUGH THE NORTHERN PLAINS ON FRIDAY. GUIDANCE
CONTINUES TO VARY SLIGHTLY ON TIMING/PLACEMENT OF THIS FEATURE...
WITH THE NAM/ECMWF THE MOST AGGRESSIVE ON ITS EASTWARD PLACEMENT ON
FRIDAY. SUBSEQUENTLY...THESE PIECES OF GUIDANCE DEVELOP A RATHER
HEALTHY RAIN SHIELD OVER THE AREA THROUGH THE AFTERNOON AS DEEP
LAYER WARM ADVECTION ASCENT STRENGTHENS...WHILE OTHER GUIDANCE HOLD
PRECIP CHANCES OFF UNTIL LATER FRIDAY NIGHT AND/OR SATURDAY. LITTLE
FEELING ONE WAY OR THE OTHER...THOUGH SREF MEAN MORE IN LINE WITH
NAM/ECMWF. WILL ADD IN INCREASING CHANCES FOR SHOWERS AFTER 18Z
FRIDAY...WITH HIGHS AGAIN DEPENDENT ON CLOUD COVER/PRECIP CHANCES
(I.E. COULD BE ANOTHER COOLISH DAY IF RAIN ARRIVES EARLY ENOUGH).
LAWRENCE
REST OF THE FORECAST...WEEKEND WILL STILL START OUT COOL...AND
PROBABLY WET. MODELS COMING INTO SOMEWHAT BETTER AGREEMENT THAT AN
AMPLIFYING UPPER TROF WILL TRANSIT THE NORTHERN LAKES SAT NIGHT. AN
ASSOCIATED SURFACE LOW WILL CROSS CENTRAL OR NORTHERN LOWER MI ON
SATURDAY. HAVE BUMPED UP POPS A BIT SATURDAY...INTRODUCED THUNDER TO
SOUTHERN PORTIONS OF THE FORECAST AREA...AND ADDED A CHANCE OF SHRA
TO NE LOWER MI SAT NIGHT. IN THE WAKE OF THIS SYSTEM...500MB RIDGING
WILL POKE UP INTO THE WESTERN LAKES BY MONDAY...AHEAD OF BROAD
TROFFING IN THE WEST. SO DRY WX LOOKS GOOD SUNDAY-MONDAY.
MAX TEMPS MAINLY IN THE 60S ON A RATHER CLOUDY SATURDAY...THOUGH IF
THE LOW GETS TUGGED A BIT NORTH...SOUTHERN REACHES COULD MAKE THE
70S. REINFORCING SHOT OF COOL AIR WILL ALSO KEEP SUNDAY IN THE 60S.
TEMPS WILL START TO RECOVER MONDAY...NEAR 70 TO THE LOW 70S.
JZ
&&
.MARINE.../ISSUED AT 332 AM/
TIGHTENING PRESSURE GRADIENT AND MIXING DOWN OF RATHER STRONG FLOW
ALOFT IN QUITE THE WARM AIRMASS WILL RESULT IN CONTINUATION AND/OR
DEVELOPMENT OF SMALL CRAFT CONDITIONS ACROSS A GOOD CHUNK OF THE
NEARSHORE WATERS TODAY. A COLD FRONT WILL QUICKLY DROP THROUGH THE
WATERS INTO THE LATE EVENING AND OVERNIGHT HOURS...PROVIDING A ROUND
OF SHOWERS AND THUNDERSTORMS...AND SWITCHING WINDS TO THE NORTH.
COULD SEE SMALL CRAFT CONDITIONS PREVAIL THROUGH THE NIGHT...
ESPECIALLY ON LAKE MICHIGAN AS RAPID AIRMASS CHANGE MAINTAINS SOME
GUSTY CONDITIONS. WINDS WILL BECOME MORE EASTERLY LATER THURSDAY
INTO FRIDAY AS HIGH PRESSURE BUILDS THROUGH ONTARIO...WITH SPEEDS
MAINLY 15 KNOTS OR LESS.
LAWRENCE
&&
.AVIATION.../ISSUED AT 121 AM/...VALID FOR 06Z TAFS
LOW PRESSURE/COLD FRONT WILL LEAN INTO THE WRN GREAT LAKES REGION
OVERNIGHT. LOW LEVEL WINDS WILL INCREASE JUST OFF THE DECK AHEAD OF
THE APPROACHING SYSTEM...LEADING TO LLWS OVERNIGHT AND INTO THE
MORNING HOURS. THERE IS A SMALL CHANCE OF SHOWERS/THUNDERSTORMS FOR
PLN IN THE EARLY MORNING HOURS AFTER 09Z...BUT THE CHANCE IS TOO
SMALL TO INCLUDE IN THE TAFS FOR NOW. BETTER CHANCES OF SHOWERS AND
THUNDERSTORMS...POSSIBLY SEVERE...WILL DEVELOP LATE WEDNESDAY
AFTERNOON AND EVENING AS THE COLD FRONT SLIDES THRU NRN LWR MICHIGAN
DURING PEAK HEATING/MAX DIURNAL INSTABILITY. OVERALL CONDITIONS WILL
REMAIN VFR THRU THE 24 HR TAF PERIOD...EXCEPT WITHIN ANY SHOWERS AND
THUNDERSTORMS THAT DO DEVELOP.
&&
.CLIMATE.../ISSUED AT 332 AM/
BELOW IS A LOOK AT CURRENT RECORD HIGHS FOR A FEW SITES AROUND THE
REGION. GAYLORD APPEARS TO STAND THE BEST CHANCE FOR BREAKING A
RECORD TODAY.
ALPENA 96/1933
GAYLORD 89/2004
TRAVERSE CITY 95/1968
HOUGHTON LAKE 94/1933
SAULT STE MARIE 92/1914
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR LHZ345-
347>349.
LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...NONE.
&&Hazardous weather outlook, Jun 8, 4:08 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 408 AM EDT WED JUN 8 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 408 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY IMPACT PORTIONS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THROUGH MIDDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER MUCH OF NORTHERN MICHIGAN THROUGH THE LATE AFTERNOON AND EVENING HOURS...GENERALLY BETWEEN 5 PM AND MIDNIGHT. THESE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS TODAY ON THE LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN...EXCLUDING GRAND TRAVERSE BAY. FOR MORE INFORMATION ON RIP CURRENT SAFETY...PLEASE VISIT HTTP://RIPCURRENTS.NOAA.GOV .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR THUNDERSTORMS WILL BE FOUND OVER MAINLY NORTHERN LOWER MICHIGAN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS SHOULD KEEP ABREAST OF THE LATEST INFORMATION ON DEVELOPING THUNDERSTORMS LATER TODAY. LAWRENCE
In the hours before
Special weather statement, Jun 8, 5:26 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 526 AM EDT WED JUN 8 2011 MIZ008-015-081000- CHIPPEWA MI-MACKINAC MI- 526 AM EDT WED JUN 8 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 521 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS DEVELOPING ALONG A LINE EXTENDING FROM THREE LAKES TO 10 MILES SOUTH OF NAUBINWAY...AND MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... TROUT LAKE AND EPOUFETTE AROUND 535 AM EDT. FIBRE AROUND 540 AM EDT. EAST LAKE AROUND 545 AM EDT. BREVORT AROUND 550 AM EDT. DAFTER AND RUDYARD AROUND 555 AM EDT. KINROSS...KINCHELOE AND DONALDSON AROUND 600 AM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Special weather statement, Jun 8, 5:57 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 557 AM EDT WED JUN 8 2011 MIZ008-015-016-019-081030- CHARLEVOIX MI-CHIPPEWA MI-EMMET MI-MACKINAC MI- 557 AM EDT WED JUN 8 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 552 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES EAST OF SAULT STE. MARIE TO BEAVER ISLAND...AND MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE NEAR... PICKFORD...MUNUSCONG AND KELDEN AROUND 615 AM EDT. EVERGREEN SHORES AND CROSS VILLAGE AROUND 620 AM EDT. WILDERNESS STATE PARK AND ST. IGNACE AROUND 630 AM EDT. JZ
Special weather statement, Jun 8, 6:32 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 632 AM EDT WED JUN 8 2011 MIZ008-015-016-019-081100- CHARLEVOIX MI-CHIPPEWA MI-EMMET MI-MACKINAC MI- 632 AM EDT WED JUN 8 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 630 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF MUNUSCONG TO 19 MILES SOUTHWEST OF BEAVER ISLAND...AND MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ST. IGNACE... MACKINAC ISLAND... MACKINAW CITY... HESSEL... WILDERNESS STATE PARK... CEDARVILLE... CROSS VILLAGE... GOETZVILLE... GOOD HART... BLISS... CARP LAKE... RABER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:03 PM EDT | Special Marine Warning | APX | 114 min | |
| Jun 7, 8:57 PM EDT | Special Marine Warning | APX | 49 min | |
| Jun 8, 1:02 AM EDT | Small Craft Advisory | APX | 22 hr | |
| Jun 8, 5:52 AM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 6:44 AM EDT | Gale Warning | APX | 4 hr | |
| Jun 8, 6:48 AM EDT | Special Marine Warning | APX | 87 min | |
| Jun 8, 7:13 AM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 8:12 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 48 min |
| Jun 8, 9:08 AM EDT | Special Marine Warning | APX | 67 min | |
| Jun 8, 9:33 AM EDT | Severe Thunderstorm Warning | APX | Leelanau | 27 min |
| Jun 8, 9:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Jun 8, 10:26 AM EDT | Special Marine Warning | APX | 94 min | |
| Jun 8, 11:10 AM EDT | Special Marine Warning | APX | 78 min | |
| Jun 8, 11:39 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Emmet, Otsego | 51 min |
| Jun 8, 11:41 AM EDT | Special Marine Warning | APX | 16 min | |
| Jun 8, 12:50 PM EDT | Special Marine Warning | APX | 66 min | |
| Jun 8, 1:16 PM EDT | Special Marine Warning | APX | 43 min | |
| Jun 8, 1:27 PM EDT | Special Marine Warning | APX | 93 min | |
| Jun 8, 1:32 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Emmet, Leelanau | 43 min |
| Jun 8, 1:35 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Leelanau | 40 min |
| Jun 8, 2:15 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Cheboygan, Otsego | 35 min |
| Jun 8, 2:23 PM EDT | Special Marine Warning | APX | 55 min | |
| Jun 8, 2:40 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Cheboygan, Montmorency, Otsego, Presque Isle | 65 min |
| Jun 8, 2:42 PM EDT | Special Marine Warning | APX | 2 hr | |
| Jun 8, 3:42 PM EDT | Special Marine Warning | APX | 83 min | |
| Jun 8, 4:25 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 50 min |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.